Aprepitant Helps Prevent Chemotherapy-Induced Nausea, Vomiting
Adding aprepitant to ondansetron is effective in preventing CINV in pediatric patients.
Adding aprepitant to ondansetron with or without dexamethasone is effective in preventing chemotherapy-induced nausea and vomiting (CINV) in pediatric patients undergoing emetogenic chemotherapy, according to a study published in The Lancet Oncology.
In a final analysis of a phase 3 randomized study, Hyoung Jin Kang, MD, and fellow researchers examined patients aged 6 months to 17 years with a documented malignancy who were scheduled to receive either moderately or highly emetogenic chemotherapy.
They were randomly assigned to either aprepitant or control at 49 sites in 24 countries.
RELATED: Non-NK1 Receptor Antagonists Effective Against Chemotherapy-Induced Nausea and Vomiting
The researchers found that 77 out of 152 patients (51 percent0 receiving aprepitant achieved a complete response in the delayed phase, compared to 39 of 150 patients (26 percent) in the control group.
Adverse events in the aprepitant compared to the control group were febrile neutropenia (15 percent vs. 14%), anemia (9 percent vs. 17 percent), and decreased neutrophil count (7% vs. 11%), respectively.